Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 85, NWS Blacksburg, VA

July 10, 20204 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 10, 2020, 6:37 PM EDT for 4 counties in Virginia. It was in force for 68 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2020, 6:37 PM EDT (22:37 UTC)
Expired
Jul 10, 2020, 7:45 PM EDT
In force
68 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Bedford County, VA, Botetourt County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:44 PM EDTHAIL 11 W Nace, VA
Jul 10, 6:45 PM EDTTSTM WND DMG1 Nne Troutville, VATWO TREES DOWN ON MAPLE AVE IN TROUTVILLE. TIME ESTIMATED FROM RADAR.
Jul 10, 6:55 PM EDTTSTM WND DMG2 Ne Springwood, VATREE DOWN ON LAKE CATHERINE DR NEAR NARROW PASSAGE RD. TIME ESTIMATED FROM RADAR.
Jul 10, 7:00 PM EDTTSTM WND DMGBuchanan, VATREE DOWN ON MAIN STREET IN BUCHANAN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WUUS51 KRNK 102237
SVRRNK
VAC005-019-023-163-102345-
/O.NEW.KRNK.SV.W.0085.200710T2237Z-200710T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
637 PM EDT Fri Jul 10 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Alleghany County in west central Virginia...
  Southwestern Rockbridge County in west central Virginia...
  Northwestern Bedford County in south central Virginia...
  Botetourt County in west central Virginia...

* Until 745 PM EDT.

* At 637 PM EDT, severe thunderstorms were located along a line
  extending from near Covington to near Stewartsville, moving
  northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buchanan...
  Troutville...
  Montvale...
  Eagle Rock...
  Oriskany...
  Iron Gate...
  and Fincastle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3738 7952 3727 7985 3729 7985 3730 7984
      3734 7988 3771 8004 3785 7970 3785 7968
TIME...MOT...LOC 2237Z 245DEG 14KT 3772 7998 3731 7981 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
3 follow-up statements
472 
WWUS51 KRNK 102308
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
708 PM EDT Fri Jul 10 2020

VAC005-102317-
/O.CAN.KRNK.SV.W.0085.000000T0000Z-200710T2345Z/
Alleghany VA-
708 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGHANY COUNTY 
IN WEST CENTRAL VIRGINIA IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3738 7952 3729 7980 3744 7989 3771 7987
      3777 7969 3776 7968 3778 7966
TIME...MOT...LOC 2307Z 255DEG 16KT 3771 7976 3751 7971 3733 7972 

$$

VAC019-023-163-102345-
/O.CON.KRNK.SV.W.0085.000000T0000Z-200710T2345Z/
Rockbridge VA-Bedford VA-Botetourt VA-
708 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN BEDFORD AND CENTRAL 
BOTETOURT COUNTIES...

At 707 PM EDT, severe thunderstorms were located along a line
extending from near Gala to Buchanan to near Montvale, moving east at
20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buchanan...
Troutville...
Montvale...
Eagle Rock...
Fincastle...
Lithia...
and Gala.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3738 7952 3729 7980 3744 7989 3771 7987
      3777 7969 3776 7968 3778 7966
TIME...MOT...LOC 2307Z 255DEG 16KT 3771 7976 3751 7971 3733 7972 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
805 
WWUS51 KRNK 102328
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
728 PM EDT Fri Jul 10 2020

VAC019-023-163-102345-
/O.CON.KRNK.SV.W.0085.000000T0000Z-200710T2345Z/
Rockbridge VA-Bedford VA-Botetourt VA-
728 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN BEDFORD AND EASTERN 
BOTETOURT COUNTIES...

At 727 PM EDT, severe thunderstorms were located along a line
extending from near Collierstown to Arcadia to Thaxton, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Buchanan...
Montvale...
Eagle Rock...
Arcadia...
Peaks Of Otter Summit...
Springwood...
and Lithia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3731 7972 3744 7982 3763 7980 3777 7969
      3776 7968 3778 7966 3738 7952
TIME...MOT...LOC 2327Z 245DEG 14KT 3774 7968 3754 7963 3736 7964 

HAIL...<.75IN
WIND...60MPH
 
$$

BMG
203 
WWUS51 KRNK 102336
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
736 PM EDT Fri Jul 10 2020

VAC019-023-163-102345-
/O.EXP.KRNK.SV.W.0085.000000T0000Z-200710T2345Z/
Rockbridge VA-Bedford VA-Botetourt VA-
736 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN BEDFORD AND EASTERN BOTETOURT
COUNTIES WILL EXPIRE AT 745 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3731 7972 3744 7982 3763 7980 3777 7969
      3776 7968 3778 7966 3738 7952
TIME...MOT...LOC 2335Z 245DEG 14KT 3775 7965 3755 7961 3737 7962 

$$

BMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
300 PM EDT Fri Jul 10 2020

.SYNOPSIS...
Tropical Storm Fay moves to make landfall in New England, while
troughing and a frontal system bring storms our way this weekend.  A
series of shortwaves will trigger storms mostly today and Sunday,
before a large ridge begins to build in early next week. This ridge
will bring a warm, stable airmass to the area, so rain chances will
be low next week. Temperatures will be above normal most of next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM EDT Friday...

Troughing and lowering heights make their way into the area from the
west to replace tropical Storm Fay as it exits the Mid-Atlantic this
afternoon and moves over New England. As a result, a few storms have
already begun to form in northern NC, and some showers as well along
the mountains in SE WV. The main line of storms is a bit further
west, making its way through eastern KY and central WV, and should
reach far SW VA in the next hour or so. Storm coverage will increase
as the afternoon carries on, concentrating along and west of the
Blue Ridge. CAPE values in the 1000-1500 J/kg range could allow a
couple storms to break into severe limits. Later this evening,
showers and storms may bleed into the Piedmont, helped along by
potential outflow from Blue Ridge storms and an approaching cold
front.

As the trough settles overhead for this weekend, a few shortwaves
will make their away around the bend and bring rounds of showers and
storms. Saturday seems poised to be the calmest this weekend, as
timing-wise, it sits in a lull between the cold front and the
shortwave coming for Sunday.

Today and tomorrow will be in the 90s east of the Blue Ridge, and
mid 80s west, with afternoon storms keeping things a tad cooler
today.  Lows will be regulated by cloud cover tonight, only getting
into the upper 60s west, low 70s east. &&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

Late Saturday night, winds will shift more south-southwesterly as
high pressure shifts east, allowing deeper moisture to return to the
area.

Next, will be keeping an eye on an upper level disturbance that will
swing across the lower Great Lakes on Sunday afternoon/evening that
will pull a weak cold front across the central Appalachians.
Overall, the threat of severe storms is low, but given a day of
strong heating before convection arrives, believe enough instability
will be present that a couple of storms will intensify to severe
levels for brief periods of time, capable of producing mainly
locally damaging winds. This activity is expected to be hit-and-
miss, with the greatest coverage of rainfall mainly over the
mountains, weakening as it enters the Piedmont during late Sunday
evening.

High pressure will build in behind the cold front early Monday,
resulting in drier conditions and a steady northwesterly downslope
wind flow. Though can't rule out an isolated shower or two along the
higher ridges of southeast West Virginia through the Highlands of
North Carolina, do not see the instability present to support more
than that, and Monday will be dry overall.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 200 PM EDT Friday...

High pressure will remain in control on Tuesday, resulting in only
isolated showers, if anything at all, under mostly sunny skies. Any
convection will be brief and generally confined to the higher
mountain ridges.

Temperatures will increase for Wednesday into the end of the
workweek as upper level ridging, currently across the Southwest,
broadens eastward to cover the southern half of the nation. As such,
expect daytime highs reaching into the mid 90s across the Piedmont
and into the upper 80s and low 90s across the mountains. Combine
that with increasing moisture on Thursday and Friday, and may see
heat index values rise into the 100F to 105F range, perhaps higher
in spots, across the Piedmont.

As for rainfall, the highest chances will remain closer to the Ohio
River where the northern edge of the upper ridge will be located.
That stated, may see some thunderstorm activity push southward to
the Interstate 64 corridor both Thursday and Friday evening if any
weaknesses in the ridge develop. Given the strong heating, storms
that do enter our area from the north have the potential to be
strong, which is something we will monitor as the week
progresses.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Cigs are pretty high this afternoon, but with scattered storms on
the docket, intermittent MVFR and IFR conditions are possible into
the evening. With cool, moist, post-rainfall air stabilizing the
atmosphere, cigs will get low overnight west of the Blue Ridge and
into Saturday morning, maybe even getting LIFR at times. Visibility
could be reduced as well by patchy morning fog, especially in
locales that received a good dose of rainfall this afternoon and
evening. Once day breaks on Saturday, both vsbys and cigs should
start coming up with a bit of a drier day on Saturday, making for
largely VFR conditions.

Winds will be unexciting, with prevailing weak northwesterly flow
this afternoon becoming light and variable overnight and into
Saturday.
/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate
Wind - High

Extended Aviation Discussion...

The pre-frontal trough will move east of the area Saturday with
an area of subsidence expected to drift across the region.
Minimal convection and mostly VFR conditions are expected
Saturday outside of early morning fog/low clouds. A frontal
system and deepening upper trough will move into the area from
the northwest Sunday triggering scattered showers and thunderstorms
ahead of it. Convection should be fairly active by afternoon. As
an upper ridge builds east, much of the extended period is
looking to be VFR outside of patchy morning fog and isolated
afternoon/evening showers/thunderstorms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...VFJ
NEAR TERM...VFJ
SHORT TERM...NF
LONG TERM...NF
AVIATION...RAB/VFJ
Hazardous weather outlook, Jul 10, 2:51 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
251 PM EDT Fri Jul 10 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>044-507-
508-111900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Henry-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered storms will pass across the mountains this evening.
A few of these storms may become severe for brief periods of time,
producing quarter-sized hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds. Widespread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ035-044>047-058-059-111900-
Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated storms this evening could become marginally severe,
producing quarter-sized hail and damaging wind gusts. Widespread
hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds.

Temperatures will become excessively warm during the second half of
next week. Heat index values at some locations may rise into the 105F
to 109F range on both Thursday and Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 10, 5:28 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT Fri Jul 10 2020

VAZ016-017-032-102215-
Patrick-Floyd-Carroll-
528 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
FLOYD...NORTHEASTERN CARROLL AND CENTRAL PATRICK COUNTIES...

At 528 PM EDT, a strong thunderstorm was located over Dugspur, or
near Hillsville, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Hillsville...
Willis...
Indian Valley...
Fancy Gap...
Dugspur...
Laurel Fork...
and Meadows Of Dan.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3670 8076 3687 8071 3695 8041 3664 8041
TIME...MOT...LOC 2128Z 271DEG 9KT 3678 8062

BMG
Special weather statement, Jul 10, 5:33 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
533 PM EDT Fri Jul 10 2020

NCZ003-019-020-102215-
Yadkin-Surry-Wilkes-
533 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SURRY...EAST
CENTRAL WILKES AND NORTHWESTERN YADKIN COUNTIES...

At 532 PM EDT, a strong thunderstorm was located over Swancreek, or
over Jonesville, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elkin...
Yadkinville...
Jonesville...
Boonville...
Ronda...
Nebo...
and Crutchfield.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3614 8094 3629 8094 3632 8060 3610 8061
TIME...MOT...LOC 2132Z 271DEG 9KT 3620 8086

BMG
Special weather statement, Jul 10, 5:50 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
550 PM EDT Fri Jul 10 2020

NCZ002-003-VAZ015-016-102215-
Surry-Alleghany-Grayson-Carroll-
550 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ALLEGHANY AND NORTHWESTERN SURRY COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN CARROLL AND SOUTHEASTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX...

At 550 PM EDT, a strong thunderstorm was located over Baywood, or
near Ennice, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Galax...
Fries...
Ennice...
Baywood...
Lambsburg...
Low Gap...
and Cumberland Knob.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3650 8108 3668 8112 3677 8080 3651 8074
TIME...MOT...LOC 2150Z 259DEG 12KT 3661 8101

BMG
Local storm report, Jul 10, 6:14 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NE TALCOTT            37.69N 80.72W
07/10/2020                   SUMMERS            WV   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS DRIVEWAY.

&&

RCS
Special weather statement, Jul 10, 6:16 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT Fri Jul 10 2020

VAZ018-023-102245-
Botetourt-Craig-
616 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CRAIG AND
SOUTHWESTERN BOTETOURT COUNTIES...

At 616 PM EDT, a strong thunderstorm was located near Daleville, or
near Troutville, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Troutville...
Fincastle...
Nace...
Daleville...
Springwood...
Lithia...
and Blue Ridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3746 7971 3742 7976 3741 7980 3740 7981
      3740 8002 3755 8007 3764 7975
TIME...MOT...LOC 2216Z 256DEG 10KT 3748 7996

BMG
Special weather statement, Jul 10, 6:20 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
620 PM EDT Fri Jul 10 2020

NCZ002-003-019-VAZ016-017-032-102300-
Surry-Wilkes-Alleghany-Patrick-Floyd-Carroll-
620 PM EDT Fri Jul 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY...SURRY AND NORTHEASTERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN FLOYD...SOUTHEASTERN
CARROLL AND PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA...

At 619 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rocky Knob Summit to near Dockery.
Movement was southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Dobson...
Ronda...
and Traphill.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3631 8125 3656 8092 3656 8084 3660 8087
      3687 8048 3673 8017 3655 8041 3655 8044
      3652 8044 3625 8080 3624 8087 3619 8088
      3611 8098
TIME...MOT...LOC 2219Z 317DEG 10KT 3685 8041 3632 8113

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:49 PM EDTSpecial Weather StatementRNKRockbridge26 min
Jul 10, 4:35 PM EDTSpecial Weather StatementRNKSmyth25 min
Jul 10, 4:54 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington36 min
Jul 10, 5:28 PM EDTSpecial Weather StatementRNKCarroll47 min
Jul 10, 5:50 PM EDTSpecial Weather StatementRNKCity of Galax25 min
Jul 10, 6:16 PM EDTSpecial Weather StatementRNKBotetourt29 min
Jul 10, 6:20 PM EDTSpecial Weather StatementRNKPatrick40 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick57 min
Jul 10, 6:57 PM EDTSpecial Weather StatementRNKAppomattox33 min
Jul 10, 7:16 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington59 min
Jul 10, 7:22 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick53 min
Jul 10, 7:55 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville37 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.